Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Taking divalproex sodium for bipolar disorder, was smoking. Feel dizzy and unbalance. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions

hii I have question, I am taking divalproex sodium for my manic bioplor disorder, and I smoking 4 to 5 cigarates a day , so mixing smoking with medicine is that any interaction or side effects, because I am feel very dizzy and unbalance all the time only when I am standing too long.
Posted Mon, 22 Jul 2013 in Medicines and Side Effects
Answered by Dr. Guru 1 hour later

I am sorry for your ill health. Some of the possible side effects of divalproex sodium are mood changes, thrombocytopenia (decreased platelet count), abdominal cramps, anorexia, diarrhea, indigestion, nausea, vomiting and tremor.

Some serious interactions are known to occur when divalproex sodium is combined with alcohol and some medications like barbiturates, primidone etc. But, there is no significant interactions found when combined with smoking.

As you are having dizziness, I suggest you to rule out other causes as well since there are various things that can make you feel dizzy and imbalanced. Discuss with your treating doctor. I think you will require a check to know whether the dosage is properly adjusted and make sure you are not on any other medications like CNS depressants which can potentiate the effects of divalproex sodium.

Hope this helps!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor